Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

red circles around inguinal area

hello
about an year ago i developed some sort of irritation in  the inguial area,on the sides to the penis.
it was caracterised by a strong intchiness feeling , which developed into some sort of red circles and desquamation of the skin in that area.
the gp said that it could have been mycosis fungoides, and prescribed me with a drug called triasportin (2 times a day per 7 days) and a a cream drug called pevisone.
within a few days the syntoms disappeared.
however since then , the syntoms come back at regular intervals
another doctor told me to go back on the triasporin , but i ve noticed now the results were not as good as last year,and i still have the itchy feeling.

also i noticed that the penis feels a bit weak in terms of erectile function, and i was wondering if this syntom is connected with the presence of the fungus or the using of these drugs?

thank you in advance
2 Responses
351246 tn?1379685732
MEDICAL PROFESSIONAL
Hi
Welcome to the MedHelp forum!
What you have could be a fungal infection or it could be intetrigo. An intertrigo is an inflammation or rash, red and raw-looking, which may itch, ooze, and be sore, appearing in the body folds. It can be bacterial, viral or fungal in origin.
Wear loose-fitting cotton clothes and use an antibacterial soap or mild soap. Please keep the area clean, dry and apply some topical antiseptics. OTC anti allergics will help. You can apply topical creams with zinc oxide and mild steroids and see if it helps. In case the symptoms persist then antifungals (Clotrimazole 1%, Miconazole nitrate 2%, Tolnaftate 1% and Butenafine hydrochloride 1%. Many OTC products containing these salts are available, your pharmacist can help. Try a combination of two and apply until the infection you see disappears) may be needed. Only Triasporin may not help due to drug resistance or due to superimposed bacterial or viral infection. Other than that it can be an allergic reaction to something. Yes, fungal infection and STDs can cause a slight erectile dysfunction. Hence get this tested. Other than that there are many other causes of erectile dysfunction such as stress and anxiety, depression, smoking, alcohol, and illicit drugs, high blood pressure, poor circulation and peripheral vascular disease, heart or thyroid conditions,  spinal cord injury, nerve damage (for example, from prostate surgery), or neurologic disorders (such as multiple sclerosis or Parkinson's disease). Such lesions and problems cannot be diagnosed with 100% accuracy on net and you would need to consult a skin specialist and an urologist. Treatment will depend on the cause. Take care!
Avatar universal
Many thanks for your reply,

I stopped taking triasporin and the erectile problem disapeared so it was obviously the cause.
The problem also is gone for now, the gp prescribed me with another cream, apparently seeing a dermatologist is very difficult in the country where I am in, so I ll have to figure out another way to find one

thanks again
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions